I have been on depo for close to three months, my shot is scheduled for next Wednesday(Jan. 25). Within these three months I have experienced several symptoms. For the first month I was perfect, then in December I began spotting, sore breast, cramps, bloating, and lower back pain. My spotting was just brown discharge until just last week it has turned to bright red. I'm a little concerned as I am 17 and do not want a baby. So what are the chances I really am pregnant right now? Are these just common side effects of the shot? Are these signs the shot is working? Please give me any Info you know about the shot, my chances of being three months pregnant rn, or if you have experienced any of this!
If you got your first shot within the first 5 days of your period, then you were covered against pregnancy immediately. If you got it outside of that time, then you needed to wait 7 day, before you'd be covered.
As long as you followed those rule, & there was no chance that you were already pregnant before having the first shot, then you will not be pregnant.
Most women experience irregular bleeding, until they've had 2/3 shots.
Depo Provera works by convincing your body it's pregnant. It is an artificial version of the hormone that would be more present if you were pregnant. This means that it can give much the same hormonal symptoms as pregnancy; especially for the first few shots.
The Manufacturer advises that you should not be on the Shot for more than 2 years. It can cause bone density reduction, which could lead to osteoporosis. That's amongst other possible side effects.
I used a good quality calcium, magnesium & vitamin D supplement whilst I was on Depo, to try to prevent damage to my bones. So far, so good (following a recent MRI scan).
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.